MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X35MM

MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X35MM
Catalog Number 03.52.322
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 july 2023: lot 2127950: 70 items manufactured and released on 08-feb-2022.Expiration date: 2027-01-19.No anomalies found related to the problem.To date, 48 items of the same lot have been sold without any similar reported event during the period of review.Additional info received batch review performed on 10 july 2023: pedicle screw 03.52.323 enh.Poly-axial pedicle screw - cannulated 6x40mm (k141988) lot 2229810: 100 items manufactured and released on 25-jan-2023.Expiration date: 2028-01-08.No anomalies found related to the problem.To date, 59 items of the same lot have been sold without any similar reported event during the period of review.
 
Event or Problem Description
L4/5 plif primary surgery was conducted with competitor's products in 2013.During revision surgery of competitor's implant (5.5mm screws) due to adjacent intervertebral obstruction, after insertion of 6x35mm screw in left side and 6x40mm screw in right side, patient's vertebrae fracture was noticed.Both of screws in right and left side were removed.The cause of fracture was unknown.6mm tapping was performed in l5 right and left.The surgeon tried to insert new 6x30mm screw in l5 right side, but the bleeding occurred and the screw was removed.No screw was implanted in both side of l5, a rod was implanted between l3/4 only and the surgery was completed successfully.
 
Additional Manufacturer Narrative
On the 3rd of august, 2023 we have received the items involved in the event.Visual inspection performed by r&d manager: as reported in additional information received, tapping was performed using ref (b)(4).These taps have an outer nominal diameter of 5 and 6mm, respectively.The actual diameter is undersized -0.5mm for both taps, leading it to ø4.5 and ø5.5mm.The marking on the taps clearly indicates the undersizing and the amount; for ref.(b)(4), for example, it is marked: "tap ø6 mm - undersized 0.5 mm".This confirms the statement reported in the event description:".The diameter of the hole created by 6mm tapping is slightly smaller than 6mm, so the hole will be widened with a screw." ø5.5 screw is not available in must 2 lead portfolio, but only for must mc 4 lead screw.
 
Event or Problem Description
L4/5 plif primary surgery was conducted with competitor's products in 2013.During revision surgery of competitor's implant (5.5mm screws) due to adjacement intervertebral obstruction, after insertion of 6x35mm screw in left side and 6x40mm screw in right side, patient's vertebrae fracture was noticed.Both of screws in right and left side were removed.The cause of fracture was unknown.6 mm tapping was performed in l5 right and left.The taps used in the surgery were ref.03.51.10.0239 and 03.51.10.0240.The diameter of the hole created by 6mm tapping is slightly smaller than 6mm, so the hole will be widened with a screw.The surgeon tried to insert new 6x30mm screw in l5 right side, but the bleeding occurred and the screw was removed.No screw was implanted in both side of l5, a rod was implanted between l3/4 only and the surgery was completed successfully.

Brand Name
PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X35MM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17403723
Report Number3005180920-2023-00564
Device Sequence Number18015792
Product Code NKB
UDI-Device Identifier07630030857577
UDI-Public07630030857577
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.52.322
Device Lot Number2127950
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian